Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 213, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 25, 2016, 7:59 PM CDT for Greene County, Polk County, Missouri. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2016, 7:59 PM CDT (00:59 UTC)
- Expired
- Aug 25, 2016, 9:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 24 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 8:25 PM CDT | TSTM WND DMG | Walnut Grove, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL LIMBS IN THE WALNUT GROVE AREA. |
| Aug 25, 8:48 PM CDT | TSTM WND DMG | 3 Wsw Walnut Grove, MO | DELAYED REPORT...WINDS ESTIMATED AT 60MPH ALSO HAD MINOR DAMAGE ON DECK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1024 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
221
WUUS53 KSGF 260059
SVRSGF
MOC077-167-260200-
/O.NEW.KSGF.SV.W.0213.160826T0059Z-160826T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GREENE COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHWESTERN POLK COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 900 PM CDT
* AT 758 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WALNUT
GROVE...OR 13 MILES EAST OF GREENFIELD...MOVING NORTHEAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WALNUT GROVE... MORRISVILLE...
EUDORA... SACVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3736 9362 3746 9362 3750 9357 3753 9349
3753 9343 3750 9337 3743 9335 3740 9338
3738 9345 3736 9361
TIME...MOT...LOC 0058Z 244DEG 9KT 3740 9360
HAIL...<.75IN
WIND...60MPH
$$
CRAMER1 follow-up statement
394
WWUS53 KSGF 260155
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT THU AUG 25 2016
MOC077-167-260205-
/O.EXP.KSGF.SV.W.0213.000000T0000Z-160826T0200Z/
GREENE MO-POLK MO-
855 PM CDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENE AND
SOUTHWESTERN POLK COUNTIES WILL EXPIRE AT 900 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN AND FLASH FLOODING IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.
LAT...LON 3736 9362 3746 9362 3750 9357 3753 9349
3753 9343 3750 9337 3743 9335 3740 9338
3738 9345 3736 9361
TIME...MOT...LOC 0154Z 244DEG 9KT 3740 9360
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 5:58 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 25, 5:58 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Springfield MO 558 PM CDT THU AUG 25 2016 .SYNOPSIS... Issued at 246 PM CDT Thu Aug 25 2016 A surface boundary was located from southeast Kansas into northern Missouri early this afternoon. Instability has developed south and east of the boundary with surface based CAPES of 3000-4000 j/kg over the Ozarks. 0-6 bulk shear was between 30-40kts. Main focus over the short term period will be with convection potential, especially over our northwestern 1/3 of the CWA. && .SHORT TERM...(This evening through Friday) Issued at 246 PM CDT Thu Aug 25 2016 For the remainder of this afternoon and tonight, we are anticipating some scattered convection to begin firing up shortly over extreme southeast Kansas and the Missouri Ozarks. More organized convection is expected to our north and west again tonight. PW values along the front to our northwest tonight will be between 1.7 and 1.9 in. and our surrounding WFO neighbors to our north and west will be issuing a flash flood watch for tonight, given the already heavy rainfall from last night. Over our area, main concern will be in our northwest 1/3 of the CWA which could get the eastern extent of this convection tonight, but at this time we are not expecting enough in the way to warrant a watch in our cwa and we also did not get the rainfall as did the areas to our northwest last night. .LONG TERM...(Friday Night through Thursday) Issued at 246 PM CDT Thu Aug 25 2016 The front is expected to hang around the area through the weekend with continued chances for scattered convection anticipated. At this time we are not expecting organized severe storms, but could see some strong storms develop during the afternoon on Friday near the frontal boundary. Cloud cover and scattered convection will keep temperatures down slightly with highs generally in the mid to upper 80s. Can't rule out thunderstorm chances on a daily basis given the high moisture content and weak disturbances pushing through the area. Little change in daily temperatures is expected through the period. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 555 PM CDT Thu Aug 25 2016 Scattered convection will occur for a few hours this evening, mainly affecting the JLN terminal. Have also thrown in a vcts for SGF at the onset. Additional convection will fire up overnight as the low level jet develops with most of that activity remaining north and west of the CWA. Within the convection do bring down to MVFR and outside of convection keep in VFR. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Aug 25, 3:39 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 PM CDT THU AUG 25 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 339 PM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THE EVENING...MAINLY NORTH AND EAST OF THE INTERSTATE 44 CORRIDOR. SOME OF THESE STORMS MAY BECOME STRONG WITH WIND GUSTS UP TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. ADDITIONAL STORMS WILL BE POSSIBLE OVERNIGHT...BUT WILL MAINLY BE CONFINED TO SOUTHEAST KANSAS INTO WEST CENTRAL AND CENTRAL MISSOURI. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL THEN BE POSSIBLE ON A DAILY BASIS FROM FRIDAY THROUGH NEXT TUESDAY. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS INTO NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Aug 25, 7:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 SSW MORRISVILLE 37.46N 93.44W
08/25/2016 POLK MO CO-OP OBSERVER
TREE LIMB DOWN INTO POWER LINES
&&
BURCHFIELDLocal storm report, Aug 25, 7:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 2 SW MORRISVILLE 37.46N 93.45W
08/25/2016 E60 MPH POLK MO CO-OP OBSERVER
SECOND SET OF DAMAGING WIND GUSTS ESIMATED AT 60 MPH
OCCURED AT RESIDENCE OF COOP OBSERVER
&&
BURCHFIELDLocal storm report, Aug 25, 7:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND DMG MORRISVILLE 37.48N 93.43W
08/25/2016 POLK MO FIRE DEPT/RESCUE
LOCAL FIRE DEPARTMENT OBSERVED MULTIPLE TREES DOWN IN
MORRISVILLE FROM SEVERE THUNDERSTORM WIND GUSTS.
&&
DCRAMERLocal storm report, Aug 25, 7:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 E SENECA 36.84N 94.52W
08/25/2016 E1.00 INCH NEWTON MO LAW ENFORCEMENT
&&
DCRAMERSpecial weather statement, Aug 25, 7:53 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 753 PM CDT THU AUG 25 2016 MOZ055-260130- BENTON MO- 753 PM CDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON COUNTY UNTIL 830 PM CDT... AT 752 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARSAW...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... TRUMAN STATE PARK... TRUMAN LAKE... WARSAW... RACKET... WHITAKERVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3814 9349 3832 9351 3837 9325 3816 9321 TIME...MOT...LOC 0052Z 270DEG 13KT 3821 9346 TERRY
Local storm report, Aug 25, 7:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG SENECA 36.84N 94.61W
08/25/2016 NEWTON MO LAW ENFORCEMENT
TREE LIMBS DOWN IN SENECA
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:01 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 59 min |
| Aug 25, 7:14 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Aug 25, 7:17 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 28 min |
| Aug 25, 7:26 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 50 min |
| Aug 25, 7:29 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 46 min |
| Aug 25, 7:49 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 26 min |
| Aug 25, 7:53 PM CDT | Special Weather Statement | SGF | Benton | 37 min |
| Aug 25, 8:10 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 38 min |
| Aug 25, 8:18 PM CDT | Special Weather Statement | SGF | St. Clair | 42 min |
| Aug 25, 8:22 PM CDT | Flash Flood Warning | SGF | Polk | 10 hr |
| Aug 25, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 26 min |
| Aug 25, 8:34 PM CDT | Special Weather Statement | SGF | Lawrence | 41 min |
| Aug 25, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 21 min |
| Aug 25, 8:42 PM CDT | Special Weather Statement | SGF | Cedar | 48 min |
| Aug 25, 8:43 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 47 min |
| Aug 25, 9:24 PM CDT | Special Weather Statement | SGF | Cedar, Dade, Polk | 51 min |
| Aug 25, 9:29 PM CDT | Special Weather Statement | SGF | Benton | 46 min |
| Aug 25, 9:48 PM CDT | Special Weather Statement | SGF | Cedar | 42 min |
| Aug 26, 1:07 AM CDT | Areal Flood Warning | SGF | Polk | 8 hr |
| Aug 26, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 50 min |
| Aug 26, 4:52 PM CDT | Special Weather Statement | SGF | Phelps | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.